Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have cough, soar sternum, hot flashes, feeling dizzy, shaky and rapid heartbeat. What's going on?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I have a chest cough, soar sternum/breast bone, hot flashes throughout body,dizzy, shaky, and rapid heart beat. I went to the doctor and they said EKG was ok, but blood pressure was high so they prescribed metroprolol tartrate to bring the heart rate and blood pressure down. I was so concerned about the elevated heart rate that I didnt even mention the other symptoms except hot flashes. I got a random bloody nose today as well. Any idea whats going on?
Posted Tue, 30 Oct 2012 in General Health
Answered by Dr. Jonas Sundarakumar 7 hours later
Hi and welcome to Healthcare Magic. Thanks for your question...

High blood pressure can cause symptoms like feeling dizzy, shaky, palpitations, hot flushes, etc. Secondly, you seem to be having a respiratory / chest infection and this may have aggravated your high BP also. The other possibility is that your symptoms could be indicative of a panic attack and such symptoms are known to occur in panic / anxiety disorders. In case, you have been taking alcohol or any other substances regularly and stopped recently, then these could be part of a withdrawal syndrome also.

I would suggest that you take the metopropol regularly and keep monitoring your BP at regular intervals. You can try home remedies like steam inhalation or cough medicines for the respiratory infection. However, if you develop fever or thick yellowish phlegm or any breathing difficulty, you need to be started on antibiotics.

Try to stay relaxed, follow a salt-restricted diet, take adequate rest and you can just wait and observe your progress. In case, you keep getting these symptoms repeatedly, then you may need a thorough evaluation.

Wish you all the best.

- Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor